International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 23, Pages 3727-3737

Stability of nonaxisymmetric ferrofluid flow in rotating cylinders with magnetic field

Jitender Singh and Renu Bajaj

Centre for Advanced Study in Mathematics, Panjab University, Chandigarh 160014, India

Received 8 June 2005; Revised 17 October 2005

Copyright © 2005 Jitender Singh and Renu Bajaj. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Effect of an axially applied magnetic field on the stability of a ferrofluid flow in an annular space between two coaxially rotating cylinders with nonaxisymmetric disturbances has been investigated numerically. The critical value of the ratio Ω of angular speeds of the two cylinders, at the onset of the first nonaxisymmetric mode of disturbance, has been observed to be affected by the applied magnetic field.